Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 29, 2021, 4:03 PM EDT for Delaware County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 29, 2021, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468
WWUS81 KILN 292003
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
403 PM EDT Tue Jun 29 2021
OHZ046-292030-
Delaware OH-
403 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY UNTIL
430 PM EDT...
At 403 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving northeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Delaware, Ashley, Interstate 71 at US Route 36/State Route 37,
Leonardsburg, Olive Green, Stratford and Kilbourne.
This includes I-71 in Ohio between mile markers 131 and 138.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4042 8302 4042 8296 4041 8292 4037 8293
4036 8293 4036 8292 4035 8281 4032 8282
4021 8303 4028 8312 4043 8302
TIME...MOT...LOC 2003Z 223DEG 7KT 4026 8302
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:43 AM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 29, 10:43 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1043 AM EDT Tue Jun 29 2021 .SYNOPSIS... Very warm and humid conditions will continue today in the circulation around high pressure centered along the Atlantic Coast. Higher chances of showers and thunderstorms are forecast for Wednesday and Thursday when a cold front crosses the Great Lakes and Ohio Valley. Cooler weather is expected Friday through Sunday behind the front. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... No major changes to the grids with this morning's update as weak low level convergence and moderate instability sparks scattered storms this afternoon into the early evening hours. Mid-level flow and accompanying shear remain low (15 knots or less), while DCAPE is in the 800-1000 J/kg range. Under these circumstances, main concern will be localized downburst winds in a pulse storm- type environment. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Loss of daytime heating should end most convection this evening, though a few cells could linger mainly northwest of Dayton. For Wednesday, there will be an increasing threat for thunderstorms under a persistently unstable airmass enhanced by convergence along a weakening front sagging from the northwest. Went with pops as high as categorical though lower than NBM. There will be a chance for isolated strong to marginally severe thunderstorms under a moderately unstable but low shear environment. Somewhat cooler high temperatures in the mid and upper 80s are expected due to modest cold advection and reduced insolation. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... 00Z guidance seems to be coming into better agreement in handling positively tilted trough that will be affecting eastern North America through most of the period. So expect trough to move south southeast across the Great Lakes Wednesday night into Thursday. Additional energy dropping into the trough will cause a closed low to develop in southern Ontario on Friday and push south southwest across Ohio on Saturday. This system will pull east into across the central Appalachians on Sunday and move far enough east by Monday to allow for some ridging to work into the Ohio Valley. Unsettled weather will continue into the early part of the forecast period. An axis of heavier rainfall will be possible Thursday into Thursday evening ahead of a front sagging across the region. Since this is progressive, any flood threat looks minimal at this point. Once the front clear the area, expect a period of drier weather. But as the upper low moves in, there will be an increase in mainly diurnal precipitation with daytime heating and cooler temperatures aloft. Chance of rain will be higher across eastern counties both Saturday and Sunday. Then it will dry out area wide by Monday with high pressure building in. Wednesday night will still be warm and muggy. But thereafter, readings will be below normal. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... BR may reduce visibility at LUK early this morning, with BR also possible Wednesday morning. Otherwise, VFR is expected in a humid but weakly forced weather regime. Possibility for showers and thunderstorms in the vicinity of TAF sites exists again today as instability increases with daytime heating. Left VCTS out of CVG ILN and LUK where there will be minimal mid level forcing. DAY CMH and LCK have VCTS this afternoon being under somewhat stronger mid level flow and short wave energy near a boundary positioned to the northwest. Late in the forecast, VCSH may return ahead of a weakening cold front arriving from the northwest. Surface winds from the south to southwest should increase up to around 10 knots this afternoon. .OUTLOOK...Thunderstorms possible through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Hogue SHORT TERM...Coniglio LONG TERM... AVIATION...Coniglio
Hazardous weather outlook, Jun 29, 1:01 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 101 PM EDT Tue Jun 29 2021 INZ050-OHZ026-034-035-042>046-051>056-301715- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking- 101 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. A few of the storms may become strong to severe. The primary threat is strong to damaging winds. Locally heavy rainfall will also be possible. The combination of heat and humidity will push heat index values into the mid and upper 90s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-088- 301715- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 101 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. The combination of heat and humidity will push heat index values into the mid and upper 90s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 2:02 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
202 PM EDT Tue Jun 29 2021
OHZ045-046-291830-
Delaware OH-Union OH-
202 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DELAWARE AND
NORTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 230 PM EDT...
At 202 PM EDT, radar indicated a strong thunderstorm near Marysville,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Marysville, Richwood, Radnor, Ostrander, Magnetic Springs,
Warrensburg, Pharisburg, Delaware State Park, New Dover and State
Route 257 at US Route 36.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8325 4044 8325 4043 8302 4042 8302
4024 8319 4024 8337 4051 8330
TIME...MOT...LOC 1802Z 226DEG 24KT 4029 8331
CampbellSpecial weather statement, Jun 29, 2:28 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
228 PM EDT Tue Jun 29 2021
OHZ045-046-291900-
Delaware OH-Union OH-
228 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DELAWARE AND EAST
CENTRAL UNION COUNTIES IN CENTRAL OHIO UNTIL 300 PM EDT...
At 228 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Delaware, Radnor, Ostrander, Magnetic Springs, Warrensburg, Delaware
State Park, State Route 229 at US Route 23, New Dover and State Route
257 at US Route 36.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4044 8314 4043 8302 4042 8302 4042 8296
4039 8301 4023 8320 4024 8334 4044 8323
TIME...MOT...LOC 1828Z 228DEG 34KT 4030 8320
CampbellSpecial weather statement, Jun 29, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
403 PM EDT Tue Jun 29 2021
OHZ046-292030-
Delaware OH-
403 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY UNTIL
430 PM EDT...
At 403 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving northeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Delaware, Ashley, Interstate 71 at US Route 36/State Route 37,
Leonardsburg, Olive Green, Stratford and Kilbourne.
This includes I-71 in Ohio between mile markers 131 and 138.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4042 8302 4042 8296 4041 8292 4037 8293
4036 8293 4036 8292 4035 8281 4032 8282
4021 8303 4028 8312 4043 8302
TIME...MOT...LOC 2003Z 223DEG 7KT 4026 8302
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:02 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Jun 29, 2:28 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jun 29, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 39 min |
| Jun 29, 4:20 PM EDT | Areal Flood Advisory | ILN | Delaware | 3 hr |
| Jun 29, 4:30 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 45 min |
| Jun 29, 4:43 PM EDT | Special Weather Statement | ILN | Union | 32 min |
| Jun 29, 4:44 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Jun 29, 5:12 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Madison, Union | 36 min |
| Jun 29, 5:21 PM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Logan, Union | 3 hr |
| Jun 29, 5:47 PM EDT | Special Weather Statement | ILN | Champaign, Union | 28 min |
| Jun 29, 5:55 PM EDT | Special Weather Statement | ILN | Warren | 35 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | ILN | Fayette | 33 min |
| Jun 29, 6:14 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jun 29, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 44 min |
| Jun 29, 6:38 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette | 3 hr |
| Jun 29, 6:53 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jun 29, 6:54 PM EDT | Special Weather Statement | ILN | Franklin | 36 min |
| Jun 29, 7:00 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| Jun 29, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 52 min |
| Jun 29, 7:14 PM EDT | Special Weather Statement | ILN | Clinton | 31 min |
| Jun 29, 7:20 PM EDT | Special Weather Statement | ILN | Hamilton | 25 min |
| Jun 29, 7:33 PM EDT | Areal Flood Advisory | ILN | Butler, Warren | 2 hr |
| Jun 29, 7:39 PM EDT | Special Weather Statement | ILN | Montgomery | 36 min |
| Jun 29, 7:40 PM EDT | Special Weather Statement | ILN | Clinton | 35 min |
| Jun 29, 7:55 PM EDT | Areal Flood Advisory | ILN | Clinton | 106 min |
| Jun 29, 7:37 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 38 min |
| Jun 29, 7:45 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 45 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.